Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

90 years old, on treatment for hyponatremia, hypokalemia and HT. Now affected with UTI. Can citralka be given?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
patient aged 90 yrs old on treatment for hyponatremia and hypokalemia and HT. nw c s affected wid UTI. s it advicable for her to take citralka????
Posted Thu, 17 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Yes, Can give in diluted form.Monitor electrolytes

Detailed Answer:
Hi Thanks for using XXXXXXX
I went through your query and understand your concern.

Yes you can give Citralka but in very diluted form. Alkalinisation of urine due to citralka relives discomfort in hypokalemia and citralka both can cause alkalosis. If her potassium level is low then stop giving this drug.

This is restricted in patients who are on a sodium or potassium restricted diet since this can cause alkalanization and also renal patients.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.
Consult your doctor once for examination and management.

If you like my answers kindly rate it, and write a review as well.
I wish faster recovery and good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor